From Dallas, Texas, USA:
My 11 year old daughter, diagnosed at age two, has been on the insulin pump for two years with U-50 Humalog (made with the Lilly diluent). For the last six weeks, she has had a fever of unknown origin (up to 102 degrees F every morning) and is exhausted all day. Her blood sugars have been elevated, which we correct, and she has no ketones. She has had numerous tests and has been on two courses two sets of antibiotics, but the doctors cannot find anything wrong with her. Thinking she might have developed an allergy to Humalog or the diluent, yesterday we changed her to U-100 Novolog, but she still has the fever today. Does it take a while to clean out the system?
She did have a tuberculin test, and her pediatrician doesn't think she has any infection, but also doesn't know where else to turn. So, my daughter is seeing an infectious disease specialist next week.
What do you think? Have you heard of people developing allergies to insulin? We are so desperate -- six weeks of feeling yucky is awful.
Your daughter's FUO [fever of unknown origin] is not likely related to diabetes or insulin. I would agree with an infectious disease consultation.
Original posting 2 Feb 2002
Posted to Other Illnesses
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:30
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.